Almost complete sets

Klaus Ambos-Spies, Wolfgang Merkle, Jan Reimann, Sebastiaan A. Terwijn

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We show that there is a set that is almost complete but not complete under polynomial-time many-one (p-m) reductions for the class E of sets computable in deterministic time 2lin. Here a set in a complexity class C is almost complete for C under some given reducibility if the class of the problems in C that do not reduce to this set has measure 0 in C in the sense of Lutz's resource-bounded measure theory. We also show that the almost complete sets for E under polynomial time-bounded length-increasing one-one reductions and truth-table reductions of norm 1 coincide with the almost p-m-complete sets for E. Moreover, we obtain similar results for the class EXP of sets computable in deterministic time 2poly.

Original languageEnglish (US)
Pages (from-to)177-194
Number of pages18
JournalTheoretical Computer Science
Volume306
Issue number1-3
DOIs
StatePublished - Sep 5 2003

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'Almost complete sets'. Together they form a unique fingerprint.

Cite this